MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY
Model Number 3243
Medical Device Problem Codes Entrapment of Device (1212); Noise, Audible (3273); Intermittent Loss of Power (4016)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: (b)(6).Initial reporter state: (b)(6).
 
Event or Problem Description
It is reported that a rotapro and rotawire entrapment occurred.A percutaneous coronary intervention (pci) procedure was being performed.The target lesion was location in the 90% stenosed, mildly tortuous, and severely calcified mid left anterior descending artery.Rotablation was performed with a 1.75mm burr along with a rotawire they decided to size up to a 2.15mm rotapro.There was no resistance encountered during advancement to the lesion before ablation.During removal while in dynaglide mode the burr was unable to move, the console stall light was displayed and a high pitched sound heard.The device was able to be forcefully removed as a unit.Once the device was outside the patient they attempted to remove the device but it was severe and difficult to remove.The procedure had been completed with this device.No patient complications were reported.
 
Additional Manufacturer Narrative
Age at time of event: 18 years or older.E1: initial reporter state: (b)(6).The returned product consisted of the rotapro atherectomy system with the related rotawire and mach1 guide catheter.The burr catheter was received attached to the advancer unit with the rotawire inside the rotapro device.The advancer, handshake connections, sheath, coil, burr and annulus were visually and microscopically examined.Inspection presented no damage or irregularities to the rotapro device.The rotawire was received inside the rotapro device and was able to be moved distally out of the burr catheter with no resistance or issues.The burr catheter was then advanced through the returned mach1 guide catheter.It was found that the burr catheter could be inserted through the guide catheter with resistance due to damages to the guide catheter.Functional testing was performed in order to confirm the reported unusual noises.During functional testing, the rotapro advancer was connected to the rotapro control console.When the knob switch was pressed, the device stalled and would not run.Destructive testing was performed to identify the cause of the device stall, but destructive testing was not conclusive.There is not enough evidence to definitively say what the reason for the device stall was.Product analysis did not confirm the reported event, as the rotawire was able to be removed from the rotapro device with no resistance or issues.The reported noise issues were not able to be confirmed, as the device stalled and would not run.
 
Event or Problem Description

Brand Name
ROTAPRO
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11995485
Report Number2134265-2021-07663
Device Sequence Number922870
Product Code MCX
UDI-Device Identifier08714729893394
UDI-Public08714729893394
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2022
Device Model Number3243
Device Catalogue Number3243
Device Lot Number0025764406
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2021
Initial Date Received by Manufacturer 05/25/2021
Supplement Date Received by Manufacturer06/28/2021
Initial Report FDA Received Date06/14/2021
Supplement Report FDA Received Date07/01/2021
Patient Sequence Number1